Alert archive / New York / Special Weather Statements in 2019
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 3, 2019, 4:21 PM EDT for Tioga County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2019, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 3, 2019, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Binghamton, NY
County Tioga County, NY
The radar
The Binghamton radar (KBGM), 21 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WWUS81 KBGM 032021
SPSBGM
Special Weather Statement
National Weather Service Binghamton NY
421 PM EDT Sat Aug 3 2019
NYZ055-056-032100-
Tioga NY-Broome NY-
421 PM EDT Sat Aug 3 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN BROOME AND
SOUTHEASTERN TIOGA COUNTIES UNTIL 500 PM EDT...
At 420 PM EDT, Doppler radar was tracking clusters of strong
thunderstorms between Apalachin and Endicott, moving east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vestal, Endicott, Vestal Center, Apalachin, Tioga Terrace, Endwell,
Campville and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4204 7627 4215 7620 4209 7598 4200 7595
4200 7618
TIME...MOT...LOC 2020Z 290DEG 6KT 4209 7615
$$
ButtsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:12 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 3, 3:12 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 312 PM EDT Sat Aug 3 2019 .SYNOPSIS... Scattered thunderstorms have popped up this afternoon from the southern tier and Catskills in New York into northeast Pennsylvania. Sunday will be mainly dry with partly to mostly sunny skies and maybe a few showers or thunderstorms popping up from the NY/PA border on south. High pressure builds in Sunday night. && .NEAR TERM /THROUGH SUNDAY NIGHT/... Showers and thunderstorms will continue this afternoon with a weak surface trough over the region. A few storms may contain heavy downpours and strong gusty winds, with DCAPE values near 1000 J/kg. With the loss of heating this evening, showers and storms should dissipate rather quickly. A cold front will push down from the north overnight and into Sunday morning. This front could have a few light showers along it through the overnight hours, but mostly just thinking an increase with clouds more likely as it pushes in. For tomorrow, the cold front will be along the NY/PA border and a weak shortwave pushes across our area late in the morning through early afternoon. This could help kick off a few showers and possibly a thunderstorms, but forecast soundings indicate very dry air aloft, so coverage of any showers and storms will be much less than today. Skies will start to clear from north to south late tomorrow after through evening as high pressure builds in from the north. A fairly cool airmass will settle overhead and lows could did into the upper 40s across parts of the Catskills by early Monday morning. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Still looking mainly dry for Monday with high pressure in control - though the GFS and Euro start to bring in slight chance POPs into NE PA early Monday evening as the surface high pushes eastward. However, the better consensus among the rest of the guidance continues to be a dry day with a slight chance for showers slowly starting to work back later Monday night as we get into the return flow behind the exiting system. Temperatures Monday should be more or less seasonal, peaking generally in the low to mid 80s before falling back into the low 60s Monday night. Increasing chances for showers and storms are expected Tuesday as a weak shortwave looks to move through the area out ahead of the main trough situated over the upper Great Lakes. With MLCAPE up to 500-1000 j/kg and PWATs up to 1-1.5in, some heavy downpours and gusty winds would not be out of the question in storms. Otherwise, temperatures look to rise a couple degrees warmer Tuesday with highs generally in the mid 80s before falling back into the 60s overnight. Showers continue into Tuesday night with the approaching frontal system Wednesday. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... The rest of the work week is looking unsettled with chances for showers and thunderstorms each day. A frontal boundary will slowly pass through the area Wednesday, providing somewhat better chances for showers and storms. A more unstable airmass and deep layer speed shear still at around 20-30kts are indicating better chances for storm organization as the frontal boundary tracks through Wednesday. Through the end of the week, a 500mb trough remains situated over the region, and any weak ripples passing through the flow will keep chances for spotty showers and storms in the forecast. Dry weather finally looks to return for Saturday as high pressure builds in once again. Temperatures for the rest of the extended stay generally in the upper 70s and low 80s for highs and the low 60s for lows - though Saturday should turn a couple degrees cooler. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... A weak disturbance is kicking off showers and t'storms this afternoon. Look for storms to dissipate around or just after sunset with the loss of heating. Generally, these showers and storms will remain south of SYR, RME and probably ITH and they will only have a chance to cause just brief restrictions at ELM, BGM, and AVP. Valley fog redevelops late tonight and could impact KELM once again, mainly through the early morning hours on Sunday. Outlook... Sunday through Monday...VFR other than potential predawn fog each morning at KELM. Isolated showers possible KELM-KBGM-KAVP on Sunday. Tuesday and Wednesday...Restrictions possible in scattered thunderstorms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK NEAR TERM...MPK SHORT TERM...HLC LONG TERM...HLC AVIATION...MPK
Hazardous weather outlook, Aug 3, 3:47 PM EDT, 34 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 347 PM EDT Sat Aug 3 2019 NYZ009-015>018-022>025-036-037-044>046-055-042000- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga- 347 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ056-057-062-PAZ038>040-043-044-047-048-072-042000- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 347 PM EDT Sat Aug 3 2019 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Scattered slow moving thunderstorms could bring gusty winds, small hail and heavy downpours this afternoon and evening. If storms train over the same locations localized flash flooding could also occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 3, 2:05 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
205 PM EDT Sat Aug 3 2019
PAZ038-031900-
Bradford PA-
205 PM EDT Sat Aug 3 2019
...LOCALLY HEAVY RAINFALL WILL AFFECT SOUTHWESTERN BRADFORD COUNTY...
At 200 PM EDT, Doppler radar indicated slow moving thunderstorms
just north of the Bradford and Sullivan County line, south of a
Canton to South Branch line.
Because of the slow movement, locally heavy rainfall could be seen
across parts of southwestern Bradford County. This could cause
localized flooding of roads and poor drainage areas.
Locations impacted include...
Canton, West Franklin, Monroe, Overton, Alba, Franklindale, Le Roy,
Grover, Monroeton and West Le Roy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall may lead to minor flooding. Do not drive your vehicle
through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4172 7643 4156 7649 4158 7674 4160 7688
4169 7689 4174 7689
TIME...MOT...LOC 1800Z 180DEG 0KT 4161 7671
ButtsSpecial weather statement, Aug 3, 3:11 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Binghamton NY
311 PM EDT Sat Aug 3 2019
PAZ039-032015-
Susquehanna PA-
311 PM EDT Sat Aug 3 2019
...STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSQUEHANNA COUNTY
UNTIL 415 PM EDT...
At 310 PM EDT, Doppler radar was tracking a strong thunderstorm near
Springville, or near Montrose, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Springville, Montrose, Dimock, Harford, Hop Bottom, Gibson, Glenwood,
Lenoxville, South Montrose and Elk Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4166 7603 4184 7604 4185 7564 4164 7564
4164 7577
TIME...MOT...LOC 1910Z 266DEG 7KT 4176 7594
ButtsSpecial weather statement, Aug 3, 3:25 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Binghamton NY
325 PM EDT Sat Aug 3 2019
NYZ046-057-032030-
Otsego NY-Delaware NY-
325 PM EDT Sat Aug 3 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHERN OTSEGO AND NORTHERN
DELAWARE COUNTIES UNTIL 430 PM EDT...
At 322 PM EDT, Doppler radar was tracking a line of strong
thunderstorms from West End to Butts Corner. The strongest
thunderstorm was located near West End. Movement of the
thunderstorms was to the southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms. Small
hail may also be seen.
Locations impacted include...
Oneonta, Delhi, Davenport, Maryland, Kortright, Meredith, Andes,
Stamford, Otego and Hobart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4216 7479 4242 7530 4256 7516 4253 7471
4251 7471 4244 7463 4241 7458
TIME...MOT...LOC 1922Z 301DEG 17KT 4248 7513
ButtsSpecial weather statement, Aug 3, 3:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Binghamton NY
335 PM EDT Sat Aug 3 2019
PAZ038-032015-
Bradford PA-
335 PM EDT Sat Aug 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN BRADFORD
COUNTY UNTIL 415 PM EDT...
At 334 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sylvania to Troy to near Le Roy to near
Canton. Movement was northeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chemung, Sayre, Athens, Ridgebury, Canton, Troy, South Waverly, West
Burlington, Sylvania and Alba.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4200 7685 4200 7651 4196 7649 4177 7652
4159 7680 4160 7687 4193 7692
TIME...MOT...LOC 1934Z 222DEG 16KT 4183 7688 4178 7683 4172 7679 4167
7680
ButtsSpecial weather statement, Aug 3, 4:12 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Sat Aug 3 2019
NYZ056-057-062-PAZ039-040-032115-
Broome NY-Sullivan NY-Delaware NY-Susquehanna PA-Northern Wayne PA-
412 PM EDT Sat Aug 3 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BROOME...
SOUTHWESTERN DELAWARE...NORTHWESTERN SULLIVAN...NORTHEASTERN
SUSQUEHANNA AND NORTHERN WAYNE COUNTIES UNTIL 515 PM EDT...
At 411 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brackney to near Kirkwood to Windsor to
near Sanford to near Sherman. Movement was east at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Kirkwood, Conklin, Sanford, Susquehanna, Deposit, Susquehanna Depot,
Hallstead, Hancock, Windsor and Great Bend.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4185 7501 4180 7510 4181 7550 4197 7592
4207 7604 4207 7581 4211 7570 4212 7558
4205 7490
TIME...MOT...LOC 2011Z 291DEG 18KT 4202 7589 4202 7575 4206 7564 4207
7553 4202 7544
ButtsSpecial weather statement, Aug 3, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Binghamton NY
421 PM EDT Sat Aug 3 2019
NYZ055-056-032100-
Tioga NY-Broome NY-
421 PM EDT Sat Aug 3 2019
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN BROOME AND
SOUTHEASTERN TIOGA COUNTIES UNTIL 500 PM EDT...
At 420 PM EDT, Doppler radar was tracking clusters of strong
thunderstorms between Apalachin and Endicott, moving east at 5 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Vestal, Endicott, Vestal Center, Apalachin, Tioga Terrace, Endwell,
Campville and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Additional statements will be issued as conditions warrant.
&&
LAT...LON 4204 7627 4215 7620 4209 7598 4200 7595
4200 7618
TIME...MOT...LOC 2020Z 290DEG 6KT 4209 7615
ButtsThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:37 AM EDT | Special Weather Statement | BGM | Madison | 23 min |
| Aug 3, 4:02 AM EDT | Areal Flood Advisory | BGM | Oneida | 118 min |
| Aug 3, 4:50 AM EDT | Special Weather Statement | BGM | Oneida | 25 min |
| Aug 3, 1:30 PM EDT | Special Weather Statement | BGM | Otsego | 60 min |
| Aug 3, 3:25 PM EDT | Special Weather Statement | BGM | Delaware | 65 min |
| Aug 3, 4:41 PM EDT | Special Weather Statement | BGM | Delaware | 64 min |
| Aug 3, 5:17 PM EDT | Special Weather Statement | BGM | Broome | 58 min |
| Aug 3, 5:31 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Otsego | 44 min |
| Aug 3, 5:33 PM EDT | Areal Flood Advisory | BGM | Broome, Tioga | 68 min |
| Aug 3, 6:23 PM EDT | Areal Flood Advisory | BGM | Delaware, Otsego | 3 hr |
| Aug 3, 2:05 PM EDT | Special Weather Statement | BGM | Bradford | 55 min |
| Aug 3, 3:11 PM EDT | Special Weather Statement | BGM | Susquehanna | 64 min |
| Aug 3, 3:35 PM EDT | Special Weather Statement | BGM | Bradford | 40 min |
| Aug 3, 4:03 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 51 min |
| Aug 3, 4:12 PM EDT | Special Weather Statement | BGM | Susquehanna | 63 min |
Nearby
Special Weather Statements in New York, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.